HELP needed, ritilin makes me miserable!

Home Welcome to the ADDitude Forums For Adults HELP needed, ritilin makes me miserable!

Viewing 1 reply thread
  • Author
    Posts
    • #166662
      Mbester
      Participant

      Ive always been described and a bubbly and happy person and ADD itself hasn’t affected my emotional well being. I started ritilin when I was 7 and am now 21 and it was fine for most of my life but around the time I was 17/18 it was like switch was flipped. Recently it got particularly bad. Whenever I take it I feel shaky, paranoid , depressed, antisocial and extremely irritable. This is why I only took it when I study but recently it even affects my days not taking it . If I took it 1 day and not the next I would still be moody, snappy and argumentative causing huge problems with my family and friends. However during summer holiday when I don’t take it at all for months I am completely fine and myself. Its only when I take it inconsistently. My options are very limited and I feel like I am doing something wrong! As it stands I can either take it every day to perhaps not get such severe withdrawal or side effects but that would mean I am miserable and as I say ” zombified” everyday. Or I can carry on how I am but that just means the days I take it the side affects are worse and it still impacts my off days. I really don’t know what to do! I feel like this drug is taking over my life. On another note a recent thing I have with ADD is severe procrastination which I only got recently and I am struggling to cope with this meaning I end up spending more days on ritilin being unproductive. I can’t stop it all together as I can’t focus at all on uni assignments without it. To be fair I am even procrastinating from an assignment right now by doing this haha. As u can cleary see, I am in some serious need of guidance:)

      • This topic was modified 8 months, 1 week ago by Mbester.
    • #167142
      Penny Williams
      Keymaster

      Your medication and/or dosage clearly wasn’t right if you felt like a zombie or paranoid. There are two types of stimulants: amphetamine (Adderall, Vyvanse, Evekeo…) and methylphenidate (Ritalin, Concerta, Quillivant…). Almost everyone does well on one type or the other, but not both. It may be time to try an amphetamine-based ADHD medication. The first medication is rarely the right one.

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      ADHD Medications Rarely Work Perfectly on the First Try

      Work with your prescribing doctor to adjust your medication until you have something that is beneficial more than detrimental.

      Penny
      ADDitude Community Moderator, Parenting ADHD Coach & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 1 reply thread

You must be logged in to reply to this topic.